Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 02:22:47 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620453
  • Total Topics: 46749
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anyone been on Vacation????  (Read 4044 times)

0 Members and 1 Guest are viewing this topic.

Offline beenthere66

  • Member
  • Posts: 7
Anyone been on Vacation????
« on: July 28, 2008, 05:06:35 PM »
I am a 42 year old woman that has been diagnose since 1992.  Since then I have been taking HIV meds.  In 1996 they had switched me to protease, mainly high dose of crixivan.  I have been taking off of crixivan due to kidney problems.  I also went on viracept, which increased my cholesterol and I have become hypoglycemia.  Right now I am taking Reyataz with truvada and norvir, so far so good.

when reyataz doesn't work on me anymore I really want to take a break from meds.  I want to give my organs a break and see if my lipodystophy will reverse a little.

I exercise everyday and do take good care of my health.  I am only taken a break for a maximum of a year. the doctors frown on it and I know I am going to be locking horn with my doctor.  I do respect my doctor she is a good doctor and listen to her patients.  There are times I feel like my body needs a little break from the long use of meds.

Has anyone ever taking a vacation from meds or has an opinion on this matter? 

beenthere66

Offline Miss Philicia

  • Member
  • Posts: 23,565
  • celebrity poster, faker & poser
Re: Anyone been on Vacation????
« Reply #1 on: July 28, 2008, 05:32:20 PM »
I've been diagnosed and on HIV meds for the same length of time as you have, and I've also cycled through the majority of available meds, and have lipo (had it for 10 years).

Personally I'd never consider taking a year long break, as I just don't see any benefit in it.  It took me thirteen years to even get to undetectable, and I just can't take the risk.  Plus you have less and less med options available, or at least I do after resistance issues as a result of mono/dual therapy used in the pre-HAART years of the early 90's.

I also don't think one can reverse lipo except by cosmetic means -- it's a metabolic/cellular dysfunction and while I do think it can be halted, I see no proof that the damage can be reversed, so if that's the basis of your argument for halting treatment I find it flawed.  As far as the cholesterol issue I would assume that could correct itself during a year of HIV meds, but I can't evaluate it when you don't provide your lipid panel numbers, or state what other measures while on HIV meds you've taken to control this.  But still, what's the trade off?  Allowing your cd4's to plummet?  No thanks -- I've spent 15 years building them up.
"Iíve slept with enough men to know that Iím not gay"

Offline Lorenzopier

  • Member
  • Posts: 90
Re: Anyone been on Vacation????
« Reply #2 on: July 29, 2008, 08:22:55 AM »
Hello beenthere66,

Taking a treatment interuption can be a frightening experience if you are not able to control the crash in cd4 that occur while on the interuption.My experience in the past with treatment interuptions were very similar to what researchers have found in previous studies,some of which are posted in the links below.Most of the studies looking at treatment interuptions have drawn a firm conclusion that their is no benefit from them.However due to a lot of research and understanding of orthomolecular medicine my present results(cd4) are contraindictive of these studies.

http://www.journals.uchicago.edu/doi/abs/10.1086/342603
http://www.co-hivandaids.com/pt/re/cohiv/abstract.00126334-200411010-00003.htm;jsessionid=LPGTYr51njKHHywLLKfXnXSybkLkPGqQY0L2YCVyNsCWLXBv7Lby!1629792715!181195629!8091!-1?nav=reference
http://www.journals.uchicago.edu/doi/pdf/10.1086/512681?cookieSet=1
« Last Edit: July 30, 2008, 10:48:42 AM by Lorenzopier »

Offline beenthere66

  • Member
  • Posts: 7
Re: Anyone been on Vacation????
« Reply #3 on: July 29, 2008, 03:28:13 PM »
Thank you for your opinion and your studies.  I had talk to alot of people that went on interuption and some had no problems and are checiking their blood work faithfully. One just one told me that her bloodwork went south.

It's just that I had been thinking about it for a long time.  It is frightening being that I had fought this virus for a long time.

beenthere66

Offline weasel

  • Member
  • Posts: 1,588
Re: Anyone been on Vacation????
« Reply #4 on: August 20, 2008, 10:41:53 PM »
hey been there  :) ,

                               I take the same cocktail as you do  :-*

                I have been on it for 4  years ! it is my first cocktail ! so far so good !

                I was diagnosed full blown AIDS and I LOOKED like it !

                well 4 years later I look like a normal person !

               It's my belief that if you eat right and do not drink too much ( i quit july 5th ) , that you will  feel and look good .

               I was HORRIFIED by my face , now it is pretty again  :o

                soooooooooooooo  i would quess that if you just wait and eat right and exersize a little you will feel fine

               and start to look better !

                the  cocktail we take is  so easy , I take mine when i eat breakfast !

               it's gotten to the point i do not think of them anymore  :)

                                                  best of luck ,
                                                                      karl
" Live and let Live "

Offline Lido

  • Member
  • Posts: 37
Re: Anyone been on Vacation????
« Reply #5 on: August 24, 2008, 04:02:29 PM »
Hallo i have been thinking the same to go on vacation. Am on the same comb. am on Reyataz, Truvada and Norvir. am doing well apart from the side effects.
Recently i was found with kidney stones, my eyes are yellow. I drink alot of water, somedays it is better. I have also high cholestrol. I have developed a hump which the doctor has also noticed and she says there is nothing that can be done. I have lost fat on my bumms, big tummy, big breast and thin legs. My friends and workmates have started teasing me about the hump and my bumms. They do not know about my situation, and this is real depressing  i can not hide my loss.
I have read about Norvir that it causes the side effects mentioned above. Is they any combination to Reyataz/Truvada.
I decided to go on vacation and try some of the natural medicines (propolis, mangosteen) and some vitamins while on vacation.
Any help will be appreciated.
Thanks

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.